Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Had unprotected sex. On novelon along with antibiotic. Will this increase the chances of frequency?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Question
hi i had unprotected sex the night before yesterday. Today i started a course of antibiotics(ciprofloxacin) . I am on my third cycle of novelon (i started the third pack last friday....today is tuesday..). Will the antibiotics decrease the efficacy of novelon and increase chances of pregnancy?
so: Novelon third cycle...on friday
sex...on sunday
ciprofloxacin hydrochloride....from tuesday
Posted Sun, 30 Dec 2012 in Birth Control
 
 
Answered by Dr. Monika Choudhary 13 minutes later
Hi,
Thanks for posting your query.

The efficacy of oral contraceptive pills can be altered by some medications, including some antibiotics. However, ciprofloxacin is not thought to be one of them except in case of antibiotic induced diarrhea.
So do not worry & continue your antibiotic & oral contraceptive pills.
I hope your query has been answered. I will be available for your further queries.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. On novelon along with antibiotic. Will this increase the chances of frequency? 8 minutes later
Thanks a lot :) That takes a weight off my chest. What about other medicines like paracetamol? I also take Septillin(from Himalaya drugs) for throat-ache once in a while.....can these reduce Novelon's efficacy?
 
 
Answered by Dr. Monika Choudhary 5 minutes later
Hi,
Welcome back.
Paracetamol is also safe while taking Novelon.
However about Septilin your Ayurvedic physician can tell you better.
I hope your query has been answered.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor